Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
springmore

Accutane Initial Breakout

Accutane Initial Breakout  

64 members have voted

  1. 1. How long did your Accutane IB last?

    • 1 week
      6
    • 2 weeks
      8
    • 3 weeks
      2
    • one month
      12
    • one and a half months
      5
    • two or more months
      16
    • did not have an initial breakout on Accutane
      15


Recommended Posts

I'm looking to start Accutane about 46 days before my wedding, and I'm conducting a not-very-accurate poll on how long/how common IBs on Accutane generally are.

Any input you can give me will be very helpful, not only to me but also to other people looking to begin a course of Accutane.

ALSO: please include any information on topicals or antibiotics you may have been on before or during Accutane that may have impacted the IB (ex: Retin-A, Tazorac, steroids, Minocycline).

Thanks!

Link to comment
Share on other sites

I would not recommend accutane 45 days before your wedding. Then again everyone is different. I guess it depends since 2 people said they did not have initial breakouts (i'm in shock)

My skin after the 1 month looked literally like crap. I was so embarrassed I didn't want to leave my house. I even became paranoic when going out, I thought everybody was staring at my face (and they probably were) I was really deppressed (from the acne not from the medication)

On a positive note I finished my course 2 months ago and my skin looks great. People are in shock when they see my improvement. The other day I saw some pictures they took during my initial breakouts and I was in shock(I had forgotten how bad my skin was). I don't know how I survived those days. I guess I'm stronger than what I thought. :)

Then again if you are taking a small dosage like 10mgs every other day probably you won't have any breakouts but if you are like taking 40 mgs or 60 mgs everyday, I think your chances are very high.

Link to comment
Share on other sites

My IB lasted about a month, but it was pretty minimal, IMO. Compared to the IB I got on Retin-A Micro (AWFUL AND HORRIFIC), I looked about a thousand times better during my IB on 'tane.

I was also on Retin-A Micro right up to the very first day I began my 'tane course, and I'm positive that's part of the reason why I didn't have as rough a time w/the IB. By the time I was about a month and a half into the treatment, my face was totally clear.

Link to comment
Share on other sites

i think its risky taking it 45 days before. my IB came at about 3 weeks in and the worst ones stayed around for about a month i guess.

Link to comment
Share on other sites

my tretinoin initial breakout was really bad.... im on day 2 and i already have got a few little pimples.. so im scared to get an IB now

Link to comment
Share on other sites

I didn't have an IB, my skin started improving immediately. But I was on retin-a micro for about 7 weeks prior to accutane and my IB was horrific from that. I had been off of it for about a month when I started tane and I think that's part of the reason I didn't have an IB. I would recommend starting off on a low dose to minimize IB, also maybe get green cream or some other retinol cream to adjust your skin for a month before you go on it.

Sorry, didn't realize this was an old post, glad you had good skin on your wedding!

Link to comment
Share on other sites

I'm looking to start Accutane about 46 days before my wedding, and I'm conducting a not-very-accurate poll on how long/how common IBs on Accutane generally are.

Any input you can give me will be very helpful, not only to me but also to other people looking to begin a course of Accutane.

ALSO: please include any information on topicals or antibiotics you may have been on before or during Accutane that may have impacted the IB (ex: Retin-A, Tazorac, steroids, Minocycline).

Thanks!

No offense, but you're a fool for starting it this soon before your wedding. there comes a point on the 'tane where your face becomes INCREDIBLY DRY and chances are it will be on your wedding day. you should have begun it 4-6 months ago so you can be 100% clear on your wedding day. its a rough course.

Link to comment
Share on other sites

I would not reccomend accutane 45 days before your wedding. I've been on accutane for one month and I am still suffering from a horrible inital breakout. You will become very dry and it wont look good in pics!

Link to comment
Share on other sites

I started accutane 1 month back. My course is 20mg/day for 1 week every month. It is a very low dose. I think i am having a breakout since then. Nothing too bad. Well I am using Retino AC topical gel along with it. So, I don't really know which one is responsible for the break-out.

Apart from breakout, your skin can become totally dry and flaking. Be prepared to use tons of moisturizing cream. You might also get something that looks like dandruff. It's not really dandruff, but skin on the head getting dry and flaking off, just like your face.

So, if your skin isn't already too bad, its a bad idea to start accutane just yet.

Link to comment
Share on other sites

I just finished month 2 and its still getting worse. . My skin was bad but I was able to just go out without worries. Now I can't go out without a Hood. Its really baaad man. Hays hope it gets better 3 rd month.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×